Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 18, 2015, 8:21 PM EDT for Randolph County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 18, 2015, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
423
WWUS82 KRAH 190021
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU JUN 18 2015
NCZ039-040-190115-
RANDOLPH NC-CHATHAM NC-
821 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN RANDOLPH AND
NORTHWESTERN CHATHAM COUNTIES UNTIL 915 PM EDT...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ASHEBORO...MOVING NORTHEAST AT 20
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...SILER CITY...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
HASTY AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3590 7954 3584 7954 3584 7933 3561 7925
3559 7970 3575 7981
TIME...MOT...LOC 0020Z 241DEG 16KT 3571 7968
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 18, 4:55 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 18, 4:55 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 455 PM EDT THU JUN 18 2015 .SYNOPSIS... STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND STORMS THE NEXT COUPLE OF DAYS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 430 PM EDT WEDNESDAY... A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER EASTERN SC...PER WV IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS...WILL DRIFT ESE IN WEAK UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF A STRONG-SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THIS FEATURE... IN CONJUNCTION WITH A THERMAL LOW AND ASSOCIATED LOW LEVEL CONVERGENCE CENTERED OVER SC...HAS SUPPORTED THE DEVELOPMENT OF SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS FROM CENTRAL SC TO SOUTHERN NC...INCLUDING OVER THE RAH COASTAL PLAIN/SANDHILLS/SOUTHERN PIEDMONT. MODERATE TO STRONG INSTABILITY HAS DEVELOPED AS TEMPERATURES HEATED WELL INTO 90S...AND THE COMBINATION OF ASSOCIATED STEEP LOW LEVEL LAPSE RATES/20-25 DEGREE SFC DEWPOINT DEPRESSIONS/STRONG DCAPE BETWEEN 1000-1500 J/KG...WILL YIELD A CONTINUED PRIMARY THREAT OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND MARGINALLY SEVERE HAIL WITH A FREEZING LEVEL BETWEEN 14-14.5 K FT. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY- ORGANIZED MULTICELL VARIETY...WILL BE NEAR THE VA BORDER OWING TO THE PROXIMITY OF AN AREA OF STRONGER MID LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC STATES. NEAR TERM NWP GUIDANCE SUGGESTS AN IMPULSE OR TWO...LIKELY ORIGINATING FROM UPSTREAM CONVECTION OVER TN AND GA...WILL ROUND THE RIDGE AND MOVE ACROSS CENTRAL NC BETWEEN 03-09Z. THERE WILL BE A CONTINUED THREAT OF SHOWERS AND STORMS IN ASSOCIATION WITH ANY SUCH MCV/S OVERNIGHT...PARTICULARLY IN POCKETS WHERE CONVECTIVE OVERTURNING DOES NOT OCCUR BEFOREHAND/THIS AFTERNOON AND EVENING. THE THREAT OF SEVERE STORMS SHOULD GRADUALLY DIMINISH AFTER MID- EVENING...HOWEVER...AS INSTABILITY LIKEWISE DIMINISHES WITH NOCTURNAL COOLING. PERSISTENCE LOWS IN THE LOW TO MID 70S. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 450 PM EDT THURSDAY... ASIDE FROM SLIGHTLY LESS HOT TEMPERAURES OWING TO A SLIGHT WEAKENING AND SOUTHEASTWARD DRIFT OF THE SUB-TROPCIAL RIDGE OVER THE SOUTHEASTERN US...A GENERAL PERSISTENCE FORECAST RELATIVE TO THE HEAT AND PROBABILITY OF AFTERNOON AND EVENING STORMS WILL BE HARD TO BEAT. CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE LEE TROUGH OVER WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM TEMPERATURES FROM CENTRAL SC TO SOUTHERN NC. MODERATE TO STRONG INSTABILITY AND DCAPE IN EXCESS OF 1000 J/KG SHOULD AGAIN SUPPORT A CONTINUED PRIMARY THREAT OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND MARGINALLY SEVERE HAIL. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY-ORGANIZED MULTICELL VARIETY...SHOULD ALSO AGAIN BE NEAR THE VA BORDER OWING TO THE PROXIMITY OF LINGERING MODEST MID LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC STATES. A HEAT ADVISORY HAS BEEN ISSUED/EXTENDED FOR FRI IN AREAS WHERE IT HAS BEEN IN EFFECT THU; AND BASED ON CRITERIA OF MULTIPLE DAYS OF 102-105 DEGREE HEAT INDICES...THE ADVISORY MAY NEED TO BE EXPANDED INTO PORTIONS OF THE SOUTHERN PIEDMONT...THOUGH A MIXING OUT OF SFC DEWPOINTS INTO THE UPPER 60S AGAIN OVER THE SOUTHERN AND WESTERN PIEDMONT WILL LIKELY MEAN PEAK HEAT INDICES/ABOVE 102 DEGREES WILL BE SHORT-LIVED THERE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER. SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10 METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS TO THE MID 90S NORTH AND UPPER 90S SOUTH. INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY. THIS WILL UNFORTUNATELY PROLONG THE HEAT WAVE AS LOW LEVEL THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100 EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE. HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS IN NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG COASTAL SECTIONS WITH INLAND PENETRATION OF SEABREEZE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN DIRECTION. LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/18 98 1944 75 1935 GSO RECORDS 06/18 100 1944 73 1970 FAY RECORDS 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077- 078-085-086-088-089. HEAT ADVISORY FROM NOON TO 7 PM EDT FRIDAY FOR NCZ042-043-077- 078-085-086-088-089. && SYNOPSIS...CBL NEAR TERM...26 SHORT TERM...26 LONG TERM...MLM AVIATION...MLM CLIMATE...RAH
Hazardous weather outlook, Jun 18, 4:15 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT THU JUN 18 2015 NCZ007>011-021>026-038-039-192015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH- 415 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE LOWER 90S FRIDAY AND SATURDAY...A PROLONGED PERIOD OF MIDDLE 90S IS EXPECTED TO RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-077-078-085-086-088-089-192015- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 415 PM EDT THU JUN 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. IN ADDITION...SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED. IN ADDITION...SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ027-028-040-041-073>076-083-084-192015- NASH-EDGECOMBE-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 415 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED IN THE 100 TO 103 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE MIDDLE 90S FRIDAY AND SATURDAY...A PROLONGED PERIOD OF UPPER 90S HEAT IS EXPECTED TO RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 7:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT THU JUN 18 2015 NCZ007-008-025-190100- GRANVILLE NC-PERSON NC-DURHAM NC- 758 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GRANVILLE...SOUTHEASTERN PERSON AND NORTHWESTERN DURHAM COUNTIES UNTIL 900 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROUGEMONT...OR 10 MILES NORTHWEST OF CREEDMOOR...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OXFORD...CREEDMOOR...BUTNER...ROUGEMONT...STEM...LAKE BUTNER...LAKE MICHIE...MORIAH...BAHAMA AND FALLS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3630 7851 3606 7855 3610 7895 3627 7894 TIME...MOT...LOC 2357Z 282DEG 16KT 3619 7884 77
Special weather statement, Jun 18, 8:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 801 PM EDT THU JUN 18 2015 NCZ026-190030- FRANKLIN NC- 801 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL FRANKLIN COUNTY UNTIL 830 PM EDT... AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUNN...OR 7 MILES SOUTH OF LOUISBURG... MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3595 7835 3608 7829 3607 7810 3590 7821 TIME...MOT...LOC 0000Z 290DEG 12KT 3599 7826 77
Local storm report, Jun 18, 8:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 4 WNW RALEIGH 35.84N 78.71W
06/18/2015 E1.00 INCH WAKE NC AMATEUR RADIO
JUNIPER ST NEAR JUNIPER COURT.
&&
EVENT NUMBER RAH1500690
RAHLocal storm report, Jun 18, 8:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 W RALEIGH 35.80N 78.70W
06/18/2015 E1.00 INCH WAKE NC TRAINED SPOTTER
AT CRABTREE VALLEY MALL
&&
EVENT NUMBER RAH1500691
RAHSpecial weather statement, Jun 18, 8:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT THU JUN 18 2015
NCZ008>010-190115-
VANCE NC-WARREN NC-GRANVILLE NC-
809 PM EDT THU JUN 18 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF VANCE...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL 915 PM EDT...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS 8 MILES NORTHWEST OF
HENDERSON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...STOVALL...MIDDLEBURG...
MACON...SOUTH HENDERSON...OAK HILL AND GILLBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3626 7799 3629 7875 3653 7872 3655 7817
3654 7800
TIME...MOT...LOC 0008Z 271DEG 15KT 3642 7850
77Special weather statement, Jun 18, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU JUN 18 2015
NCZ039-040-190115-
RANDOLPH NC-CHATHAM NC-
821 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN RANDOLPH AND
NORTHWESTERN CHATHAM COUNTIES UNTIL 915 PM EDT...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ASHEBORO...MOVING NORTHEAST AT 20
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...SILER CITY...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
HASTY AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3590 7954 3584 7954 3584 7933 3561 7925
3559 7970 3575 7981
TIME...MOT...LOC 0020Z 241DEG 16KT 3571 7968
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | RAH | Franklin | 29 min |
| Jun 18, 8:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 66 min |
| Jun 18, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 48 min |
| Jun 18, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 40 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash, Wake, Wilson | 65 min |
| Jun 18, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 18, 9:05 PM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Nash, Wake | 3 hr |
| Jun 18, 9:13 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Jun 18, 9:16 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Jun 18, 9:18 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 18, 9:27 PM EDT | Flash Flood Warning | RAH | Durham, Wake | 2 hr |
| Jun 18, 9:45 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wilson | 90 min |
| Jun 18, 9:49 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Jun 18, 9:54 PM EDT | Flash Flood Warning | RAH | Wake | 96 min |
| Jun 18, 10:15 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Jun 18, 11:31 PM EDT | Areal Flood Warning | RAH | Wake | 6 hr |
| Jun 19, 12:13 AM EDT | Areal Flood Warning | RAH | Edgecombe, Nash | 6 hr |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Jun 19, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 55 min |
| Jun 19, 3:34 PM EDT | Heat Advisory | RAH | Anson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more | 27 hr |
| Jun 19, 3:35 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jun 19, 3:53 PM EDT | Special Weather Statement | RAH | Hoke | 67 min |
| Jun 19, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 51 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 45 min |
| Jun 19, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 32 min |
| Jun 19, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 46 min |
| Jun 19, 5:21 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph | 54 min |
| Jun 19, 5:41 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Jun 19, 5:46 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 119 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Jun 19, 5:58 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Jun 19, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 36 min |
| Jun 19, 6:09 PM EDT | Special Weather Statement | RAH | Stanly | 66 min |
| Jun 19, 6:18 PM EDT | Areal Flood Advisory | RAH | Guilford | 117 min |
| Jun 19, 6:26 PM EDT | Special Weather Statement | RAH | Wayne | 64 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RAH | Lee, Moore | 62 min |
| Jun 19, 6:37 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 19, 6:48 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
| Jun 19, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 60 min |
| Jun 19, 7:10 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 19, 7:40 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Jun 19, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 65 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 44 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | RAH | Person | 62 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.